MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The best estimate is a few weeks after dec 13, 2021.The device has not returned for evaluation.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Received report from a patient indicating her left eye is for close-up reading.The patient explained that when she reads the vision in her left eye is a little blurry.She is very disappointed with that outcome.The patient provided that when she first walked out of the office after her implant she looked around and her vision was clear.She was happy.However, she was not trying to read anything up close.She did not try to read until a couple of weeks later.That is when she noticed her reading vision was blurry.The blurriness is within arms-length.The doctor told her that the iol seemed a little hazy and performed yttrium aluminum garnet (yag) lasik surgery on (b)(6) 2021.The patient said it did not help.Patient stated she¿s healthy, does not have high blood pressure and is not on any prescription medication.She only takes vitamins.Reportedly, the doctor explained to her that she needed time to allow for neuroadaptation.First the doctor said to give it a couple of weeks but then he extended it to a couple of months.He then prescribed glasses.She got glasses on (b)(6) 2021.The glasses were not working for her either.The doctor modified her prescription slightly on (b)(6) 2022.She is waiting for her new glasses and hopes those will work better.No further information was provided.
 
Additional Manufacturer Narrative
Upon further review of this event it was determined that code 4581 is a better fit for the reported event.Therefore, the following correction is being made to the initial filing under report number 3012236936-2022-00698.Correcting section h6, medical device problem code 1170 - material discolored.Removing this code and replacing it with section h6, health effect - clinical code 4581 - no code available (posterior capsule opacification) all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14018215
Report Number3012236936-2022-00698
Device Sequence Number12337335
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)240129
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite